Alert archive / Tennessee / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 152, NWS Nashville, TN

October 12, 20225 counties in Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Oct 12, 2022, 3:36 PM CDT for 5 counties in Tennessee. It was in force for 39 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Oct 12, 2022, 3:36 PM CDT (20:36 UTC)
Expired
Oct 12, 2022, 4:15 PM CDT
In force
39 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Tornado
Possible
Hail
0.88 in
Wind
60.0 mph

Counties Cheatham County, TN, Davidson County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN

The radar

The Nashville radar (KOHX), 67 km from the middle of the area, began a volume at 20:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Oct 12, 3:45 PM CDTTSTM WND DMG3 Ese Bon Aqua, TNSTEEPLE BLOWN OFF EAST HICKMAN BAPTIST CHURCH.
Oct 12, 3:57 PM CDTTSTM WND DMG1 Ssw Fairview, TNGAS STATION AWNING DESTROYED BY WINDS NEAR WALMART IN FAIRVIEW. TSPOTTER REPORT.
Oct 12, 3:57 PM CDTTSTM WND DMG2 Sw Fairview, TNFALLEN TREES DESTROYED THREE TRAILER HOMES ON FESTIVAL CT NEAR THE WALMART.
Oct 12, 4:00 PM CDTTSTM WND DMG3 Ssw Fairview, TNLARGE TREE LIMBS DOWN AT THE INTERSECTION OF HWY 100 AND WESTVIEW BLVD.
Oct 12, 4:03 PM CDTTSTM WND DMG2 Sse Fairview, TNLARGE TREES DOWN AND BLOCKING ROAD ON CUMBERLAND DRIVE AND SUGAR MAPLE DRIVE.
Oct 12, 4:10 PM CDTTSTM WND DMG6 Wnw Franklin, TN*** 1 FATAL *** A TREE WAS BLOWN DOWN ONTO A VEHICLE ON OLD NATCHEZ TRACE KILLING A 22 YEAR OLD WOMAN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2022-10-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 18 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2022-10-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 229 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
18 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1372 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
229 m²/s²
0-3 km storm-relative helicity
237 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

016 
WUUS54 KOHX 122036
SVROHX
TNC021-037-043-081-187-122115-
/O.NEW.KOHX.SV.W.0152.221012T2036Z-221012T2115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
336 PM CDT Wed Oct 12 2022

The National Weather Service in Nashville has issued a

* Severe Thunderstorm Warning for...
  Southwestern Davidson County in Middle Tennessee...
  Dickson County in Middle Tennessee...
  Western Williamson County in Middle Tennessee...
  Southeastern Cheatham County in Middle Tennessee...
  Northeastern Hickman County in Middle Tennessee...

* Until 415 PM CDT.

* At 336 PM CDT, severe thunderstorms were located along a line
  extending from 7 miles north of Dickson to Centerville, moving east
  at 40 mph.

  HAZARD...60 mph wind gusts and nickel size hail.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Dickson, Ashland City, Centerville, White Bluff, Kingston Springs,
  Pegram, Burns, Bellevue, Fairview, Charlotte, Vanleer, Bon Aqua,
  Bells Bend, Primm Springs, Lyles, Natchez Trace At Highway 96,
  Pinewood, Leipers Fork and Nunnelly.

This includes the following highways...
 Interstate 40 between mile markers 161 and 202.
 Interstate 840 between mile markers 1 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3625 8746 3624 8686 3578 8698 3578 8701
      3580 8704 3585 8721 3585 8722 3576 8723
      3578 8758
TIME...MOT...LOC 2036Z 266DEG 34KT 3617 8735 3582 8743 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Adcock
1 follow-up statement
432 
WWUS54 KOHX 122052
SVSOHX

Severe Weather Statement
National Weather Service Nashville TN
352 PM CDT Wed Oct 12 2022

TNC021-037-043-081-187-122115-
/O.CON.KOHX.SV.W.0152.000000T0000Z-221012T2115Z/
Davidson TN-Dickson TN-Williamson TN-Cheatham TN-Hickman TN-
352 PM CDT Wed Oct 12 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR SOUTHWESTERN DAVIDSON...SOUTHEASTERN DICKSON...WESTERN
WILLIAMSON...SOUTHEASTERN CHEATHAM AND NORTHEASTERN HICKMAN
COUNTIES...

At 352 PM CDT, severe thunderstorms were located along a line
extending from near White Bluff to 10 miles east of Centerville,
moving east at 40 mph.

HAZARD...60 mph wind gusts and nickel size hail.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Ashland City, White Bluff, Kingston Springs, Pegram, Burns, Fairview,
Bellevue, Bells Bend, Primm Springs, Leipers Fork and Natchez Trace
At Highway 96.

This includes the following highways...
 Interstate 40 between mile markers 176 and 202.
 Interstate 840 between mile markers 1 and 23.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3577 8735 3624 8724 3625 8721 3624 8686
      3578 8698 3578 8701 3580 8704 3585 8721
      3585 8722 3576 8723
TIME...MOT...LOC 2052Z 266DEG 34KT 3618 8719 3583 8727 

TORNADO...POSSIBLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.88 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

Adcock

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 12, 2:47 PM CDT, 49 minutes earlier.

Area forecast discussion, Oct 12, 2:47 PM CDT, 49 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
247 PM CDT Wed Oct 12 2022

...New SHORT TERM, LONG TERM...

.SHORT TERM...
(This afternoon through Thursday Night)
Issued at 210 PM CDT Wed Oct 12 2022

Convection is ongoing early this afternoon in the eastern half and
a line moving into the northwest ahead of a cold front. CAMs have
struggled to decide on a secondary line of storms closer to the
front this evening that may bring additional chances for strong to
severe storms, especially in the southwest. But, instability will
begin to weaken this evening, and the primary severe threat
remains this afternoon through mid evening or so. Current data
shows MLCAPE values around 500 to 1000 J/kg, and deep layer shear
40 to 50 knots. The HRRR and NAM suggest some bowing segments will
be possible along the line of storms, and would support more of a
damaging wind gust threat. Winds are the primary threat with any
strong to severe storms that develop, but hail and even an
isolated tornado or two can not be ruled out, especially later in
the afternoon to early evening when low level wind shear is
expected to increase with the approaching trough and cold front.
Showers and storms should move off to the east after midnight with
the severe threat likely coming to an end in the late evening.

After the front moves through tonight, dry air will continue to
advect into the mid state during the day. Northwest winds around
10 to 15 mph and gusts to 25 mph will help low level mixing, and
may bring drier air to the surface as well. This will increase the
fire weather threat in the afternoon with min RH values in the 20
to 25 percent range across the area.

&&

.LONG TERM...
(Friday through next Wednesday)
Issued at 210 PM CDT Wed Oct 12 2022

Dry conditions will continue for the remainder of the work week,
but a Midwest trough looks to bring another cold front through
this weekend, with additional chances for showers and
thunderstorms Saturday afternoon through the day Sunday. Likely
will not be a washout, but models are showing slightly different
solutions on timing for the weekend. The coldest air so far this
season will follow the front early next week, with highs on
Tuesday only in the 50s and lows in the 30s Tuesday morning. Lows
in the 20s will be possible Wednesday morning in low lying areas
and on the Plateau. Models do show 850mb temps around -2C to -6C
Tuesday morning and Wednesday morning, so freezing temps look
likely both of those mornings.

&&

.AVIATION...
(18Z TAFS)
Issued at 1227 PM CDT Wed Oct 12 2022

Showers and thunderstorms will push through the mid-state early in
the TAF period, with MVFR VIS and CIGS expected for all sites.
Will have to watch for strong/variable gusty winds right as the
line of storms moves through, as well as possible brief IFR
conditions. After about 09Z conditions should improve from west to
east with clear skies after 15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      56  72  43  76 /  80   0   0   0
Clarksville    51  71  41  76 /  60   0   0   0
Crossville     55  64  38  65 /  80  10   0   0
Columbia       55  71  41  76 /  80   0   0   0
Cookeville     56  66  40  69 /  80  10   0   0
Jamestown      54  63  40  65 /  80  10   0   0
Lawrenceburg   54  70  41  74 /  80   0   0   0
Murfreesboro   56  71  40  75 /  80   0   0   0
Waverly        53  71  43  75 /  70   0   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...Barnwell
LONG TERM....Barnwell
AVIATION.....05
Hazardous weather outlook, Oct 12, 10:59 AM CDT, 4 hours 37 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
1059 AM CDT Wed Oct 12 2022

TNZ005>011-023>034-056>066-075-077>080-093>095-131600-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
1059 AM CDT Wed Oct 12 2022

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A few thunderstorms could be strong to severe with damaging winds
being the main threat as well as large hail and a brief tornado
also being possible. The best chances for severe weather will be
south of line from Centerville to Spring Hill to Lewisburg.

All storms will be out of the area by early Thursday morning.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Below freezing temperatures with widespread frost are possible for
most of Middle Tennessee both Tuesday and Wednesday mornings.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any
information about observed severe weather to the NWS while following
all local and state guidelines.

Hurley

In the hours before

Special weather statement, Oct 12, 2:15 PM CDT, 1 hour 21 minutes before
Special Weather Statement
National Weather Service Nashville TN
215 PM CDT Wed Oct 12 2022

TNZ031>033-122000-
Putnam TN-Overton TN-Jackson TN-
215 PM CDT Wed Oct 12 2022

...A strong thunderstorm will impact portions of Overton,
southeastern Jackson and northwestern Putnam Counties through 300 PM
CDT...

At 215 PM CDT, Doppler radar was tracking a strong thunderstorm near
Baxter, or 7 miles south of Gainesboro, moving northeast at 35 mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Livingston, Gainesboro, Baxter, Cummins Falls State Park and Standing
Stone State Park.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3648 8517 3645 8515 3641 8514 3640 8512
      3637 8512 3615 8566 3626 8577 3643 8552
      3641 8550 3646 8548 3650 8541 3650 8540
      3649 8540 3649 8539 3650 8539 3652 8536
      3653 8534 3652 8530 3654 8527
TIME...MOT...LOC 1915Z 236DEG 32KT 3625 8564

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

27
Special weather statement, Oct 12, 3:29 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service Nashville TN
329 PM CDT Wed Oct 12 2022

TNZ024>026-057-059-122115-
Hickman TN-Williamson TN-Dickson TN-Humphreys TN-Cheatham TN-
329 PM CDT Wed Oct 12 2022

...Strong thunderstorms will impact portions of Dickson, northwestern
Williamson, south central Cheatham, east central Humphreys and
northeastern Hickman Counties through 415 PM CDT...

At 328 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 10 miles north of Dickson to 9 miles north of
Centerville. Movement was east at 35 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Dickson, Ashland City, White Bluff, Kingston Springs, Pegram, Burns,
Fairview, Charlotte, Vanleer, Slayden, Bon Aqua, Lyles and Pinewood.

This includes the following highways...
 Interstate 40 between mile markers 156 and 191.
 Interstate 840 between mile markers 1 and 15.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3621 8755 3624 8753 3628 8752 3626 8701
      3604 8704 3605 8705 3600 8704 3586 8706
      3592 8761
TIME...MOT...LOC 2028Z 274DEG 32KT 3621 8744 3593 8751

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

Adcock

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 2:15 PM CDTSpecial Weather StatementOHXOverton45 min
Oct 12, 3:29 PM CDTSpecial Weather StatementOHXCheatham, Dickson46 min
Oct 12, 3:54 PM CDTTornado WarningOHXCheatham, Davidson, Dickson, Williamson36 min
Oct 12, 4:20 PM CDTSevere Thunderstorm Warning Considerable damage threatOHXDavidson, Rutherford, Williamson40 min
Oct 12, 4:29 PM CDTSpecial Weather StatementOHXLawrence, Lewis, Wayne46 min
Oct 12, 4:41 PM CDTSevere Thunderstorm WarningOHXDavidson, Sumner, Wilson34 min
Oct 12, 4:50 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Rutherford, Wilson25 min
Oct 12, 5:03 PM CDTSpecial Weather StatementOHXGiles, Lawrence, Marshall, Maury27 min
Oct 12, 5:08 PM CDTSevere Thunderstorm WarningOHXMacon, Smith, Trousdale, Wilson21 min
Oct 12, 5:28 PM CDTSpecial Weather StatementOHXJackson, Smith47 min
Oct 12, 5:30 PM CDTSpecial Weather StatementOHXBedford, Marshall45 min
Oct 12, 5:59 PM CDTSpecial Weather StatementOHXCoffee, Grundy, Warren46 min
Oct 12, 6:35 PM CDTSpecial Weather StatementOHXGrundy, Van Buren, Warren40 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.